Illinois, 2010Flash Flood in Illinois, July 12 to 13, 2010
July 12 to 13, 2010 · NWS LSX · 1 event in 1 county or zone
A frontal boundary stalled across the region and was the focusing mechanism for showers and thunderstorms. Pockets of very heavy rainfall were reported over the region with some isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary stalled across the region and was the focusing mechanism for showers and thunderstorms. Pockets of very heavy rainfall were reported over the region with some isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 12, 9:15 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 12, 9:15 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT MON JUL 12 2010
.UPDATE...
/1011 PM CDT MON JUL 12 2010/
SFC BOUNDARY HAS BECOME BETTER-DEFINED ALONG THE I-70
CORRIDOR IN MO...WHICH IN TURN HAS FOCUSED TSRA WITH POCKETS OF
EXTREMELY HEAVY RAIN. AT LEAST 2 INCHES HERE AT THE WFO. BELIEVE
THAT MUCH OF THE HEAVY RAIN THREAT WILL WIND DOWN AFTER MIDNIGHT
AS OUTFLOWS DISRUPT ANCHORING MECHANISM FOR CONVECTION ALONG THE
AFOREMENTIONED I-70 CORRIDOR. DUE TO FLAIR UP OF CONVECTION WILL
CONTINUE WATCH 462 UNTIL EXPIRATION...ALTHOUGH ACTUAL SEVERE
WEATHER THREAT SHOULD REMAIN QUITE HIT AND MISS.
TRUETT
&&
.DISCUSSION...
/244 PM CDT MON JUL 12 2010/
FORECAST FOCUS THIS EVENING IS COVERAGE/INTENSITY OF CONVECTION.
LATEST SURFACE ANALYSIS SHOWS QUASI-STATIONARY BOUNDARY DRAPED
FROM WEST CENTRAL MISSOURI TO JUST SOUTH OF THE ST. LOUIS METRO
AREA INTO SOUTH CENTRAL ILLINOIS. AGITATED CU FIELD ON VISIBLE
SUGGESTS CONVECTIVE INITIATION WILL BE SOON. EXPECT A RAPID
INCREASE IN COVERAGE AND INTENSITY INTO THE EVENING HOURS AS
REGION EXPERIENCES SYNOPTIC LIFT FROM 500MB SHORTWAVE. GREATEST
THREAT OF SEVERE WEATHER WILL BE ALONG AND SOUTH OF THE FRONTAL
BOUNDARY...ROUGHLY ALONG AND SOUTH OF INTERSTATE 70. NOW APPEARS
WE COULD SEE MIXED MODES OF CONVECTION INITIALLY...WITH EVEN
SUPERCELLS...TRANSITIONING TO MORE OF AN MCS LATER THIS EVENING.
SHORTWAVE SLOWLY MOVES EAST OF THE AREA TOMORROW WITH ANOTHER WEAK
FRONTAL BOUNDARY SNEAKING INTO OUR EASTERN HALF OF THE CWA DURING
THE AFTERNOON. COULD BE ENOUGH LOW LEVEL MOISTURE AND INSTABILITY
TO SPARK SOME ISOLATED/SCATTERED THUNDERSTORMS ALONG AND EAST OF
THE MISSISSIPPI RIVER.
OTHERWISE...THE HEAT WILL BE ON FOR WEDNESDAY AND THURSDAY AS 850
MB TEMPERATURES WARM AND SURFACE WINDS SWING AROUND TO THE SOUTH
AND SOUTHWEST. WILL LIKELY SEE MID TO UPPER 90S IN ST. LOUIS METRO
WEDNESDAY AND THURSDAY.
NEXT COLD FRONT WILL APPROACH THE REGION FROM THE NORTH ON
THURSDAY WITH A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN
COUNTIES. MODEL GUIDANCE CONTINUES ACTIVE WEATHER PATTERN THROUGH
THE EXTENDED WITH A SERIES OF SHORTWAVES BRUSHING AT LEAST OUR
NORTHERN AND EASTERN COUNTIES AS WE REMAIN IN NORTHWEST FLOW
ALOFT. WILL LIKELY SEE DRAMATIC TEMPERATURE GRADIENTS THROUGH THE
EXTENDED. TRIED TO DEPICT HOTTEST TEMPERATURES SOUTHWEST WHERE
MORE OF A RIDGE INFLUENCE WILL RESIDE...TO COOLER TEMPERATURES
NORTHEAST WHERE CLOUDS AND PRECIPITATION MAY OCCUR. NOT CONFIDENT
ENOUGH TO PLACE MENTIONABLE POPS IN THE FORECAST AT THIS POINT AS
IT WILL ONLY TAKE A SLIGHT NORTHERN SHIFT OF THE FRONT AND A
STRONGER UPPER LEVEL RIDGE TO SEND THE ACTIVE STORM TRACK NORTH
AND EAST OF OUR CWA...WHICH IS MORE TYPICAL FOR THE MIDDLE OF JULY.
CVKING
&&
.AVIATION...
/615 PM CDT MON JUL 12 2010/
SCT SHRA/TSRA HAVE DVLPD ACROSS CENTRAL AND SRN MO LATE THIS AFTN
INVOF QUASISTATIONARY FNT DRAPED ACROSS CENTRAL KS/MO. CANNOT RULE
OUT ADDITIONAL DVLPMT FARTHER NORTH HOWEVER CONFIDENCE IS TOO LOW
ATTM TO INCLUDE IN KCOU/KUIN TAFS. COMBINATION OF RADIATIONAL
COOLING...LGT/VAR WINDS...AND ABUNDANT LOW LVL MOISTURE SHOULD
LEAD TO A PD OF MVFR FOG OVERNIGHT.
SPECIFICS FOR KSTL...SCT SHRA/TSRA HAVE DVLPD ACROSS CENTRAL AND
SRN MO LATE THIS AFTN INVOF QUASISTATIONARY FNT DRAPED ALONG
INTERSTATE 70. SEVERAL WEAKENING CELLS WERE MOVING TOWARDS
KSTL/KSUS AT ISSUANCE. VCTS LOOKS SUFFICIENT THROUGH 02Z GIVEN
SPARSE COVERAGE BUT WILL CONTINUE TO MONITOR RADAR TRENDS AND
ISSUE AMENDMENTS AS NEEDED. ADDITIONAL CONVECTIVE DVLPMT IS
POSSIBLE BETWEEN 06-12Z AT KSTL/KSUS. VFR CONDITIONS ARE EXPECTED
AFTER 12Z.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 12, 2:30 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON JUL 12 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
330 PM CDT MON JUL 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY. SOME OF THEM COULD BE SEVERE AND BE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE
HAIL AND TORNADOES.
MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS THURSDAY.
HEAT INDEX VALUES WILL LIKELY CLIMB ABOVE 100 DEGREES OVER PARTS
OF THE AREA WEDNESDAY THROUGH SUNDAY. DANGEROUS HEAT INDEX VALUES
OF 105 DEGREES OR MORE WILL BE POSSIBLE WEDNESDAY AND THURSDAY IN
THE ST. LOUIS METROPOLITAN AREA.
MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
In the hours before
Special weather statement, Jul 12, 9:02 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT MON JUL 12 2010
MOZ061-130400-
ST. CHARLES MO-
1002 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR ST. CHARLES COUNTY UNTIL 1100 PM
CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS ST. CHARLES COUNTY...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. PETERS...
ST. CHARLES...
HARVESTER...
ORCHARD FARMS...
PORTAGE DES SIOUX...
WEST ALTON...
KAMPVILLE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO OCCURRING WITH THESE STORMS. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
TILLY
Local storm report, Jul 12, 9:04 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL FULTON 38.85N 91.95W
07/12/2010 M0.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
DYESpecial weather statement, Jul 12, 9:05 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT MON JUL 12 2010
MOZ050-051-130345-
CALLAWAY MO-MONTGOMERY MO-
1005 PM CDT MON JUL 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND CALLAWAY COUNTIES
UNTIL 1045 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILLIAMSBURG...AS WELL AS ANOTHER STORM
NEAR FULTON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORMS INCLUDE...
MONTGOMERY CITY...
WELLSVILLE...
WILLIAMSBURG...
SHAMROCK...
MINEOLA...
NEW FLORENCE...
BUELL...
BELLFLOWER...
DANVILLE...
MIDDLETOWN...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TILLY
Local storm report, Jul 12, 9:11 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL FULTON 38.85N 91.95W
07/12/2010 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
DYELocal storm report, Jul 12, 10:00 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HEAVY RAIN JERSEYVILLE 39.12N 90.33W
07/12/2010 E1.50 INCH JERSEY IL LAW ENFORCEMENT
WATER DEPTH ON A FEW STREETS IN JERSEYVILLE IS AROUND 4
INCHES DEEP.
&&
TRUETTLocal storm report, Jul 12, 10:08 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 1 NW WELDON SPRING 38.73N 90.67W
07/12/2010 ST. CHARLES MO NWS EMPLOYEE
CREEK OUT OF ITS BANKS FLOODING GUTERMUTH ROAD ABOUT A
MILE NORTHEAST OF INTERSECTION WITH OFALLON ROAD.
&&
TRUETTFlash Flood, Jersey
- When
- July 12, 10:20 PM CST to July 13, 2:00 AM CST
- Where
- Jersey County, 4.9 mi NW of Nutwood to 2.31 mi NNE of Rosedale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.139, -90.602
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Illinois Route 16 about three miles west of Jerseyville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248192.